Alert archive / Missouri / Tornado Warnings in 2017
Tornado Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 7, 2017, 12:55 AM CST for Carter County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2017, 12:55 AM CST (06:55 UTC)
- Expired
- Mar 7, 2017, 1:30 AM CST
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Carter County, MO
The radar
The St Louis radar (KLSX), 190 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 9:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
671
WFUS53 KPAH 070655
TORPAH
MOC035-070730-
/O.NEW.KPAH.TO.W.0026.170307T0655Z-170307T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1255 AM CST TUE MAR 7 2017
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Western Carter County in southeastern Missouri...
* Until 130 AM CST
* At 1254 AM CST, a severe thunderstorm capable of producing a
tornado was located 9 miles southwest of Birch Tree, or 11 miles
southeast of Mountain View, moving east at 55 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fremont and Van Buren.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
&&
LAT...LON 3708 9122 3709 9114 3708 9111 3709 9108
3709 9107 3710 9101 3682 9090 3682 9122
TIME...MOT...LOC 0654Z 256DEG 47KT 3687 9156
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Smith2 follow-up statements
034
WWUS53 KPAH 070721
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
121 AM CST TUE MAR 7 2017
MOC035-070730-
/O.CON.KPAH.TO.W.0026.000000T0000Z-170307T0730Z/
Carter MO-
121 AM CST TUE MAR 7 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR WESTERN
CARTER COUNTY...
At 121 AM CST, a severe thunderstorm capable of producing a tornado
was located over Fremont, or 10 miles southwest of Van Buren, moving
east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Van Buren, Fremont and Freemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3708 9122 3709 9114 3708 9111 3709 9108
3709 9107 3710 9101 3682 9090 3682 9122
TIME...MOT...LOC 0721Z 255DEG 42KT 3695 9119
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Smith028
WWUS53 KPAH 070731
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
131 AM CST TUE MAR 7 2017
MOC035-070740-
/O.EXP.KPAH.TO.W.0026.000000T0000Z-170307T0730Z/
Carter MO-
131 AM CST TUE MAR 7 2017
...THE TORNADO WARNING FOR WESTERN CARTER COUNTY HAS EXPIRED...
The tornado threat has diminished slightly in Northwest Carter
County and the Tornado Warning has been cancelled. However, large
hail and damaging winds remain likely and a Severe Thunderstorm
Warning remains in effect for the area.
However small hail, gusty winds and heavy rain are still possible
with this thunderstorm.
A tornado watch remains in effect until 500 AM CST for southeastern
Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.
LAT...LON 3708 9122 3709 9114 3708 9111 3709 9108
3709 9107 3710 9101 3682 9090 3682 9122
TIME...MOT...LOC 0730Z 256DEG 47KT 3698 9106
$$
SmithWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 6, 11:20 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 6, 11:20 PM CST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1120 PM CST Mon Mar 6 2017 .UPDATE... Issued at 1120 PM CST Mon Mar 6 2017 Updated for 06Z aviation forecast discussion. && .SHORT TERM...(Tonight through Wednesday night) Issued at 252 PM CST Mon Mar 6 2017 Strong/deepening transport of moist air is ongoing over the Quad State, well out ahead of a developing cold front, as evidenced by a surge of 60s surface dew points already nosing into SEMO. Gridded time/height cross sections show some dry air still between about 850- 600 mb, but fully saturating by late evening into the overnight hours. Soundings reveal PW's on the order of 1.3", or near the 99th percentile for this time of year. As the column moistens, it also destabilizes. We don't see it doing so enough to support prevalent thunder mention til after 00z, although this is marginal for the far western Ozark counties in the 21z-00z time frame. However, by midnight, we see 0-1KM MUCapes approach 4 digits in the western Ozarks, and maybe reach the 500- 1000 J/KG range perhaps across the remainder of SEMO. With the cold front extending northeast to southwest across the Show Me State at 06z, we'll see pre frontal convection/including thunder start to develop best in our (western) counties in the 03z-06z time frame. A Slight Risk of Severe will exist (SWODY1) for damaging winds as wind fields/shear deepen upon the front's approach, with an Enhanced Risk primarily (just) west of the CWA within the heart of the instability axis/peak wind shear. Surface gradient winds will likewise be increasing thru the teens/perhaps into the 20s mph, and may include gusts into the 30s mph, but should stop shy of advisory criteria. That then translates on eastward across the FA, as the front moves in, and bears down on the Ohio river by tmrw morning. As it does, the instability fields are sorta pinched off to the south/west, but bulk shear still exists and should maintain enough to support the mention of thunder, including the SLGT risk of svr, at least for about the western half of the FA for the first half of the night. Even so, it'll be increasingly transitioning to a heavy rain event after midnight, particularly from 09z-15z. Anticipate good soaking rains given high spring-like seasonal PW's and still good forcing even after max instability fields start to diminish. The front is a little slower than previous runs, so we carry the heavy rain along it thru our southeast counties thru tmrw morning. Afternoon hours is when we see the drier air start working further down the column in more earnest, and pcpn shutting off more completely as the front departs/finally fully exits to the east. .LONG TERM...(Thursday through Monday) Issued at 252 PM CST Mon Mar 6 2017 Confidence in the long term portion of this forecast is low. The 12Z model suite brings a stream of 3 storm systems through our region from Thursday through next Monday in a relatively fast west northwesterly flow aloft. Each of these systems start out as jet energy over the northern Rockies, that amplifies to some extent over the Plains/MS Valley. The models have not locked in very well, which is to be expected with this type of pattern. A 1040+ surface high will attempt to spill down out of the northern Plains Thursday, and a surface wave will develop along the leading edge over Missouri by 00Z Friday. The surface wave will move eastward over or near our area Thursday night. Elevated instability is generated in the models, so will keep a chance of thunderstorms in the forecast. Friday should be dry, but temperatures are iffy with the Arctic high trying to spill into our region. The models have trended cooler with the system arriving early Saturday morning, and that has led to an introduction of some snow mention in the far north early Saturday morning. If the 12Z models are correct, our temperature forecast is likely too warm, and there may be more of a concern for measurable snow Saturday. Will have to wait and see what the models do with that cold surface high before getting too excited about a brief bout of winter. On the flip side, if that cold air does not make it to our area, thunderstorms may be more of a concern than wintry weather. The final system will move into the area on Monday. In the progressive flow pattern, the surface high will push east of the area allowing for south winds and nice warm, moist advection ahead of/into this system. This should be an all liquid event, but there is a brief mention of snow with the rain in the north early Monday morning. The precipitation is not likely to begin until later in the morning, so no issues expected at this time. Of course if we are colder for the Saturday system and actually get some snow, that could have an impact on the Monday system. Lots to watch for in this is active week of weather. Stay tuned. && .AVIATION... Issued at 1120 PM CST Mon Mar 6 2017 Main challenge with the 06z TAF continues to be non convective winds and timing of main convective line of thunderstorms. Kept non-thunderstorm wind gusts in the 30-40 kt range but they could be even higher at times, ahead of the passage of the convective line. Will keep wind shear outside of the main convective line as well. Main convective line will pass through during the overnight hours with rapidly improving conditions during the morning. Could see strong wind gusts within the convective line as well. Winds shift behind the line during the early morning hours to NW and become less gusty. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 6, 3:04 PM CST, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 304 PM CST Mon Mar 6 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 304 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A slight risk of severe storms is forecast for mainly the western half of the region, with a marginal risk of severe storms for much of the eastern half. An enhanced risk of severe storms will focus just to the west of our region, in the Missouri Ozarks. The primary severe weather hazard with storms will be damaging winds, with large hail and isolated tornadoes a possibility. The storm threat will occur along and ahead of an approaching cold front, and will last from late this evening into the overnight hours. As the front moves east through the area, the severe weather threat will gradually transition to a heavy rain threat, which may cause some localized flooding issues. Gusty winds outside of storm activity will also pose a heightened hazard, with gusts into the 30s mph tonight a possibility. Average winds may reach into the 20s mph. These winds will blow from south to north, and may cause issues for vehicular traffic, especially high profile units, on area roadways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The cold front will complete its eastward movement and ultimate departure across our eastern third of the region Tuesday. A marginal risk of storms reaching severe limits cannot be ruled out. Likewise, heavy rain may still impact this area, mainly along and east of the Lakes and across the Pennyrile region of western Kentucky, Tuesday morning. Localized flood issues may occur. If a severe storm occurs, damaging winds will be the primary anticipated hazard. Strong surface winds into the 20s mph, with gusts into the 30s mph, will also remain a hazard, even outside of storms, until the front's final passage by early Tuesday afternoon. A chance of thunderstorms is forecast for the entire area Thursday night. Lightning and locally heavy rainfall will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotters throughout the region should be prepared for activation late this evening through Tuesday morning. DH/DRS
In the hours before
Special weather statement, Mar 6, 10:35 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1035 PM CST Mon Mar 6 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-070700- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 1035 PM CST Mon Mar 6 2017 ...Occasional wind gusts between 35 and 50 mph likely ahead of thunderstorms later tonight... At 1030 pm CST, the current line of thunderstorms prompting several warnings across Missouri stretches from the northeast corner of Missouri to the southwest corner. As showers continue to develop and move across the area through midnight. wind gusts between 35 and 45 mph will be likely. These strong wind gusts will continue to expand across Southern Illinois, reaching across the Ohio and Wabash Rivers into Southwest Indiana and West Kentucky between 11 pm and 1 am CST. Wind gusts may even approach 50 mph over parts of Southern Illinois and Southeast Missouri near or after midnight, along and ahead of developing thunderstorms. If you are traveling tonight, be prepared for gusty winds that may cause issues for controlling your vehicle. This will be especially problematic for tractor trailers, recreational vehicles, and other high profile vehicles. These winds may down branches and some trees weakened by storms early last week. If these branches fall on power lines, this may also cause some power outages. Stay tuned to NOAA Weather radio, commercial television and radio, as well as social media for the latest weather updates, statements and warnings. Smith
Local storm report, Mar 6, 11:15 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1115 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM NON-TSTM WND DMG HARRISBURG 37.74N 88.55W
03/06/2017 SALINE IL TRAINED SPOTTER
TREE SNAPPED 2 TO 3 FEET ABOVE THE GROUND, ONE FOOT
DIAMETER.
&&
SMITTYSpecial weather statement, Mar 7, 12:50 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1250 AM CST Tue Mar 7 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 1250 AM CST Tue Mar 7 2017 ...Strong winds will continue overnight... Very strong winds 20 to 30 mph with gusts 40 to 55 mph will continue across portions of the area, at times, through the overnight. If you are traveling tonight, be prepared for gusty winds that may cause issues controlling your vehicle. These winds may down branches and some trees weakened by storms early last week. If these branches fall on power lines, this may also cause some power outages.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | PAH | Carter, Wayne | 47 min |
| Mar 7, 1:41 AM CST | Special Weather Statement | PAH | Ripley | 64 min |
| Mar 7, 1:53 AM CST | Special Weather Statement | PAH | Bollinger, Wayne | 52 min |
| Mar 7, 2:26 AM CST | Special Weather Statement | PAH | Butler, Cape Girardeau, Scott, Stoddard | 49 min |
| Mar 7, 3:22 AM CST | Special Weather Statement | PAH | Mississippi, New Madrid | 53 min |
Nearby
Tornado Warnings in Missouri, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.